MAUDE Adverse Event Report: DEPUY MITEK LLC US 4.75MM HEALIX KNOTLESS BR; SOFT-TISSUE ANCHOR, BIODEGRADABLE

DEPUY MITEK LLC US 4.75MM HEALIX KNOTLESS BR; SOFT-TISSUE ANCHOR, BIODEGRADABLE
Catalog Number 222286
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/15/2013
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device history record (dhr) review: the batch review 3596918 showed that the devices were conformed to in process and finished goods specifications when released to stock the 5 mar.2012.Expiration date: 2015-02 (according to retained labels).Non-conformance was opened relating to rework for ce mark with no link with this complaint.Mitek complaints received 2 healix knotless inserters without the anchors.It was noted that the product code of the device reported and the product code of the device received did not match.Follow up with the affiliate confirmed the correct product codes and batch numbers.It was also noted that the anchors were misplaced during packaging/transportation.As the anchors are unavailable for a physical evaluation, we cannot confirm this complaint or discern a root cause for this failure.However, investigations from similar complaints in the past have attributed this failure mode to user technique and failure to follow the ifu.A batch review was conducted to determine if there were any internal processing issues, which would have contributed to the nature of the product complaint.Our results indicate that this batch was processed without incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the mitek complaints system revealed 2 similar complaints for this lot of devices that were released to distribution.At this point in time, no corrective action is required and no further action is warranted.However, mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from the remetrex complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported by affiliate that during an arthroscopic shoulder repair, two healix anchors failed to secure in the bone hole; they pulled out with the inserters when the surgeon had completed the deployment.The surgeon had already performed a double row fixation and was finishing up a third row when the anchor pull outs occurred.The surgeon did not want to breach the bone again, so he concluded the fixation with a ¿polyester-patch¿.The surgeon was satisfied with the repair and finished successfully without further issue or harm to the patient.Please see also medwatch report (b)(4).

Brand Name
4.75MM HEALIX KNOTLESS BR
Common Device Name
SOFT-TISSUE ANCHOR, BIODEGRADABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7629729
Report Number1221934-2018-50811
Device Sequence Number13927981
Product Code MAI
UDI-Device Identifier10886705020386
UDI-Public10886705020386
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K112249
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 04/15/2013
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2015
Device Catalogue Number222286
Device Lot Number3596918
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2013
Initial Date Received by Manufacturer 04/15/2013
Initial Report FDA Received Date06/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1